Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Charleston, WV

April 8, 20115 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2011, 7:24 PM EDT for 5 counties in West Virginia. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 7:24 PM EDT (23:24 UTC)
Expired
Apr 8, 2011, 8:15 PM EDT
In force
51 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:35 PM EDTHAIL 1Ranger, WV
Apr 8, 8:11 PM EDTHAIL 13 N Logan, WV
Apr 8, 8:11 PM EDTHAIL 1.252 Nnw West Logan, WV
Apr 8, 8:20 PM EDTHAIL 1.252 Nnw West Logan, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:53 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS51 KRLX 082324
SVRRLX
WVC005-043-045-059-099-090015-
/O.NEW.KRLX.SV.W.0064.110408T2324Z-110409T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT FRI APR 8 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BOONE COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF LOGAN...
  NORTH CENTRAL MINGO COUNTY IN WEST VIRGINIA...
  EAST CENTRAL WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 815 PM EDT

* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KIAHSVILLE...OR 10 MILES SOUTH OF WAYNE...AND MOVING EAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANGER...GILL...HARTS...CHAPMANVILLE...HOLDEN AND CHIEF LOGAN STATE
  PARK.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3802 8181 3778 8201 3804 8249 3821 8242
TIME...MOT...LOC 2325Z 292DEG 31KT 3808 8237

$$

TAX
2 follow-up statements
427 
WWUS51 KRLX 082340
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT FRI APR 8 2011

WVC005-043-045-059-099-090015-
/O.CON.KRLX.SV.W.0064.000000T0000Z-110409T0015Z/
MINGO WV-LOGAN WV-LINCOLN WV-BOONE WV-WAYNE WV-
740 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN WAYNE...WEST CENTRAL BOONE...SOUTHWESTERN LINCOLN...
NORTHWESTERN LOGAN AND NORTH CENTRAL MINGO COUNTIES...

AT 736 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF RANGER...OR 16 MILES SOUTHEAST OF WAYNE...MOVING EAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
HARTS...DINGESS...CHAPMANVILLE...VERDUNVILLE...HOLDEN...CHIEF LOGAN
STATE PARK...MITCHELL HEIGHTS...MOUNT GAY...WEST LOGAN...LOGAN AND
TURTLE CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3816 8225 3802 8181 3778 8201 3798 8238
TIME...MOT...LOC 2340Z 292DEG 31KT 3803 8222

$$

TAX
959 
WWUS51 KRLX 082351
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT FRI APR 8 2011

WVC099-090001-
/O.CAN.KRLX.SV.W.0064.000000T0000Z-110409T0015Z/
WAYNE WV-
751 PM EDT FRI APR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8216 3798 8185 3778 8201 3793 8228
TIME...MOT...LOC 2351Z 292DEG 31KT 3799 8211

$$

WVC005-043-045-059-090015-
/O.CON.KRLX.SV.W.0064.000000T0000Z-110409T0015Z/
MINGO WV-LOGAN WV-LINCOLN WV-BOONE WV-
751 PM EDT FRI APR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WEST CENTRAL BOONE...SOUTH CENTRAL LINCOLN...NORTHWESTERN LOGAN
AND NORTH CENTRAL MINGO COUNTIES...

AT 748 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR HARTS...OR
13 MILES NORTHWEST OF LOGAN...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAPMANVILLE...VERDUNVILLE...HOLDEN...CHIEF LOGAN STATE PARK...
MITCHELL HEIGHTS...MOUNT GAY AND WEST LOGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3804 8216 3798 8185 3778 8201 3793 8228
TIME...MOT...LOC 2351Z 292DEG 31KT 3799 8211

$$

TAX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:45 PM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 8, 2:45 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT FRI APR 8 2011

.SYNOPSIS...
STATIONARY FRONT ACROSS SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA
WILL MOVE LITTLE THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS
EXPECTED ACROSS THE SOUTH THIS EVENING. THE FRONT IS EXPECTED TO
MOVE NORTH OF THE AREA SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
STALLED FRONT WILL REMAIN THE STORY MAKER IN THE NEAR TERM AS NOW
FOCUS TURNS TO THUNDERSTORM DEVELOPMENT. ALREADY STORMS BEGINNING TO
FORM IN A LINE PARALLEL TO I64 CORRIDOR FROM CRW TO HTS. EXPECTING
THIS LINE TO DEVELOP BACK INTO KY AND POSSIBLY SOUTHERN OHIO SOUTH
OF THE WARM FRONT. STORM ENVIRONMENT IN KY HAS BEEN PRIMED MOST OF
THE MORNING BY MAINLY CLEAR SKIES BEING ABLE TO HEAT THE BOUNDARY
LAYER AND ELIMINATE THE CAP THAT EXISTED EARLY.

AS STORMS DEVELOP...AND PLOD EASTWARD...EXPECTING THEM TO PRIMARILY
EFFECT SOUTHERN HALF OF CWA WITH POTENTIALLY SEVERE WINDS AND
DAMAGING HAIL. EVEN THOUGH PWS ARE NOT OVERLY IMPRESSIVE...1.2 TO
1.4 INCHES...AND FFG VALUES ARE FAIRLY HIGH...WILL NEED TO REMAIN
VIGILANT WHEN IT COMES TO TRAINING OF INDIVIDUAL CELLS AND WATER
ISSUES.

AFTER STORMS SUBSIDE THIS EVENING...BOUNDARY STICKS AROUND AND WILL
SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS SATURDAY. EXPECTING THIS
ACTIVITY TO REMAIN FURTHER SOUTH THAN ACTIVITY THIS EVENING. WILL
REMAIN WARM FOR THE EARLY PART OF THE WEEKEND...STUCK FAIRLY CLOSE
TO GUIDANCE IN THAT REGARD.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
5H RIDGE BUILD ACROSS THE OH VALLEY AS TROUGH DIGS INTO THE MIDWEST
PORTION OF THE UNITED STATES SATURDAY AND SUNDAY. BAROCLINIC ZONE
THAT HAS BEEN HANGING AROUND THE PAST FEW DAYS FINALLY SHIFTS NORTH
OF THE  FORECAST AREA AS A WARM FRONT IN RESPONSE TO THE INCREASED
RIDGING. FORECAST AREA WILL REMAIN IN WARM SECTOR...WITH DECENT WAA
CONTINUING INTO THE WEEKEND. MODELS IN FAIRLY CLOSE AGREEMENT IN
HANDLING DEVELOPMENT OF CYCLONE OVER THE MIDWEST SUNDAY NIGHT AND
MONDAY.  COLD FRONT TO CROSS ON MONDAY...AND MODELS SHOW SIMILAR
SOLUTION IN TIMING FRONT ACROSS KY AND WV.

MADE FEW CHANGES TO THE OVERALL FORECAST PACKAGE...WITH GFS SOLUTION
THE PREFERENCE THIS FORECAST PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS.  SYSTEM WILL PUSH EAST
TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY
NIGHT.  THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW
PRESSURE SYSTEM TO BEING TO APPROACH THE AREA.

AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER
ANTICIPATED INTO THURSDAY.  EXPECT PRECIPITATION CHANCES WILL THEN
INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
ACTIVE WEATHER PATTERN BEGINNING WITH SCATTERED SHOWERS AND
THUNDERSTORMS IN OH AND E KY AT FIRST...BECOMING MORE WIDESPREAD
ACROSS EASTERN WV THIS EVENING. THIS SHOULD BRING FREQUENT MVFR IN
SHOWERS AND THUNDERSTORMS WITH OCCASIONAL IFR. STRONG WIND GUSTS
MAY EFFECT SOUTHERN TERMINALS IN STRONG STORMS.

TONIGHT WILL SEE A GRADUAL DECREASE IN ACTIVITY IN THE WV
MOUNTAINS BUT WITH LINGERING MVFR IN STRATOCU AND MIST. ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS MAY APPROACH E KY AND SRN WV
TOWARD DAWN SAT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING THE DETERIORATING CONDITIONS TODAY AND
ITS DURATION COULD VARY FROM TAF FORECAST.  FORMATION OF POST-RAIN
NOCTURNAL FOG TONIGHT MORE SO THAN FCST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    L    L    L    L    L    L    L    L    L
HTS CONSISTENCY  M    M    M    L    M    L    H    H    H    H    H    H
BKW CONSISTENCY  M    L    L    M    M    M    L    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    L    M    M    M    L    M    L
PKB CONSISTENCY  H    M    M    H    H    M    H    H    H    L    L    H
CKB CONSISTENCY  H    L    M    L    L    L    L    L    L    L    L    L

AFTER 18Z SATURDAY...
MVFR AND POSSIBLE IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES IN
THUNDERSTORMS SATURDAY EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/TRM/TAX
NEAR TERM...TAX
SHORT TERM...KMC
LONG TERM...JSH
AVIATION...TAX
Hazardous weather outlook, Apr 8, 3:08 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT FRI APR 8 2011

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033>037-
091915-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-
308 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046-
047-091915-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-MASON-
WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
308 PM EDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 8, 6:21 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
621 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             CRAB ORCHARD            37.81N  81.24W
04/08/2011  E0.88 INCH       RALEIGH            WV   PUBLIC

            INCORRECT HAIL SIZE

&&

EVENT NUMBER RLX1100405

JSH
Local storm report, Apr 8, 6:22 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
622 PM EDT FRI APR 8 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             MATHENY                 37.68N 81.59W
04/08/2011  U1.00 INCH       WYOMING            WV   PUBLIC

&&

NNNN
Local storm report, Apr 8, 6:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
639 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     6 N LOGAN               37.94N  81.99W
04/08/2011                   LOGAN              WV   PUBLIC

            MULTIPLE TREES DOWN AND HAIL COVERING THE GROUND.

&&

EVENT NUMBER RLX1100406

JFD
Special weather statement, Apr 8, 7:13 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
713 PM EDT FRI APR 8 2011

WVZ005-013-024-025-082345-
LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-
713 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTH CENTRAL
MINGO...NORTHWESTERN LOGAN AND SOUTHWESTERN LINCOLN COUNTIES...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LOUISA...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DUNLOW AROUND 720 PM...KIAHSVILLE AROUND 725
PM...RANGER AROUND 735 PM...HARTS AROUND 740 PM AND CHAPMANVILLE
AROUND 745 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8250 3807 8197 3805 8197 3803 8193
      3801 8194 3801 8196 3799 8198 3798 8196
      3784 8204 3804 8254 3807 8255 3810 8259

TAX
Special weather statement, Apr 8, 7:16 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT FRI APR 8 2011

WVZ015-026-035-090000-
BOONE WV-KANAWHA WV-RALEIGH WV-
716 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM WILL AFFECT BOONE...NORTHWESTERN RALEIGH AND
SOUTHEASTERN KANAWHA COUNTIES...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MADISON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SETH AROUND 730 PM...PRENTER AROUND 735 PM...
SYLVESTER AROUND 740 PM...WHITESVILLE AROUND 745 PM...DOROTHY AROUND
750 PM AND BURNWELL AROUND 755 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 67 AND 68.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3781 8148 3802 8193 3803 8192 3804 8196
      3805 8197 3815 8192 3814 8188 3816 8188
      3817 8185 3820 8184 3805 8136 3797 8138
      3797 8135

TAX
Local storm report, Apr 8, 7:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
723 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             GENOA                   38.12N  82.46W
04/08/2011  E0.75 INCH       WAYNE              WV   PUBLIC

&&

EVENT NUMBER RLX1100407

JSH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:16 PM EDTSpecial Weather StatementRLXKanawha, Putnam44 min
Apr 8, 3:00 PM EDTSpecial Weather StatementRLXKanawha, Nicholas45 min
Apr 8, 3:28 PM EDTSpecial Weather StatementRLXCabell, Mason62 min
Apr 8, 3:34 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam41 min
Apr 8, 3:36 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne54 min
Apr 8, 3:42 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Nicholas, Roane48 min
Apr 8, 4:07 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Jackson, Kanawha, Nicholas, Putnam and 1 more68 min
Apr 8, 4:16 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Mason, Putnam59 min
Apr 8, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Lincoln, Logan, Wayne46 min
Apr 8, 4:31 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam44 min
Apr 8, 4:44 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster32 min
Apr 8, 5:03 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas, Pocahontas, Webster57 min
Apr 8, 5:09 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Raleigh, Wyoming51 min
Apr 8, 5:42 PM EDTSevere Thunderstorm WarningRLXRaleigh17 min
Apr 8, 5:51 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming54 min
Apr 8, 7:13 PM EDTSpecial Weather StatementRLXWayne32 min
Apr 8, 7:16 PM EDTSpecial Weather StatementRLXBoone44 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.